Texas, 2003Damaging Wind in Texas, August 11, 2003
August 11, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 9:30 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 11, 9:30 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT MON AUG 11 2003
A MID LEVEL SHORTWAVE PUSHING SOUTHWARD...AND DIVERGENCE IN THE
FRONT LEFT QUADRANT OF A 70 KT UPPER JET...IS CREATING SCATTERED TO
NUMEROUS THUNDERSTORMS SOUTH OF INTERSTATE 20...ACROSS EAST TEXAS
AND WEST CENTRAL LOUISIANA. A WEAKER SHORTWAVE ACROSS E OK/W AR
WILL ALSO MOVE SOUTH...AND WILL HELP INITIATE MORE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON WITH HELP OF DAYTIME HEATING. EXPECT
TO SLIGHTLY LOWER POPS UP NORTH...AND RAISE THEM A TAD ACROSS THE
EAST TEXAS LAKES REGION FOR THIS AFTERNOON...WHERE THE BEST
DIVERGENCE IS EXPECTED.
CURRENT VISIBLE IMAGERY SHOWS PARTLY CLOUDY SKIES NORTH OF
INTERSTATE 20...WITH MOSTLY CLOUDY SOUTH OF IT. WILL MAKE MINOR
CLOUD CHANGE UP NORTH...TO VARIABLE CLOUDINESS...AS STORMS ARE
EXPECTED TO REDEVELOP.
CLOUD COVER AND PRECIPITATION SHOULD KEEP TEMPERATURES BELOW AVERAGE
TODAY. CURRENT FORECAST HAS UPPER 80S AND THAT SHOULD SUFFICE
ACROSS MOST PLACES...WITH MAX TEMPS POSSIBLY LOWER TODAY ACROSS THE
EAST TEXAS LAKES REGION...AND SOME AREAS ACROSS NE TX/SE OK COULD
REACH INTO THE LOWER 90S...WHERE MORE SUN IS EXPECTED. WILL LOOK AT
11 AM OBSERVATIONS BEFORE DECIDING ON TEMPS.
22
.SHV...NONE.
Hazardous weather outlook, Aug 11, 11:00 AM CST, 2 hours 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EAST TEXAS LAKES
REGION AND WEST CENTRAL LOUISIANA...WILL GRADUALLY PUSH SOUTH OUT OF
THE REGION DURING THE EARLY AFTERNOON. HOWEVER...ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS SOUTHWEST ARKANSAS AND NORTHWEST
LOUISIANA...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE...WILL
INCREASE IN COVERAGE WITH DAYTIME HEATING...AND PUSH SOUTHWARD INTO
EAST TEXAS AND NORTH LOUISIANA DURING THE AFTERNOON AND EVENING.
ISOLATED STRONG WINDS AND HAIL WILL BE THE MAIN CONCERNS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
Thunderstorm Wind, Cass
- When
- August 11, 1:05 PM CST
- Where
- Cass County, Atlanta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.117, -94.133
Several large trees toppled and power lines down. Minor roof damage was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, August 11, 2003$1.2 million · F1 · 12 events
- Hail and Damaging Winds in Texas, August 11, 2003$781,000 · 2.75 in hail · 22 events
- Hail and Damaging Winds in Kansas, August 11, 20032 injured · $220,000 · 1 in hail · 11 events
- Flash Flood in New York, August 11 to 12, 2003$750,000 · 1 event
- Hail and Damaging Wind in Texas, August 11, 2003$700,000 · 1.75 in hail · 2 events
- Flash Flooding in New York, August 11 to 12, 2003$170,000 · 8 events
- Flash Flood in Massachusetts, August 11, 2003$200,000 · 1 event
- Flash Flood and Lightning Strike in Kentucky, August 11, 20033 injured · $55,000 · 3 events
- Hail and Damaging Winds in Texas, August 11, 2003$53,000 · 60 kt wind · 7 events
- Flash Flood in Kentucky, August 11, 2003$50,000 · 1 event
- Flash Flooding in West Virginia, August 11, 2003$35,000 · 2 events
- Damaging Winds and Lightning Strike in Illinois, August 11, 2003$30,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330280.